Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STARTING MEDS; CAN YOU STAY ON LINE?
Jan 22, 2006

I AM 40 YEARS OLD MAN FROM SWEDEN HIV POSITVE SINCE 1998.NEXT SONDAY 1 JANUARY 2006 I AM GOING TO START TREATMENT WITH BOOSTED REYATAZ(2*150MG REYATAZ,100 MG NORVIR 300MG EPVIR AND 245MG VIREAD) ONCE A DAY.MY LAB IN LAST SEBTEMBER WAS CD4 281 % 15 V.L 142000 COPIES.I HAVE A STAYABLE HEALTH CONDITION BUT MY GENETAL HARPES USED TO REAKOUT ALMOST VERY MONTH.I HAVE NEVER BEEN ANY TREATMENT BUT I AM RESISTANCE TO NNTI(SUSTVA VIRAMUNE ECT.)MY DOCTOR BELIVIES THAT I WAS INFECTED WITH RESISTANCE VIRUS.WITH IN TWO YEARS I LOST OVER 16% OF MY WEIGHT AND I AM ON ZOLOFT (50GM ONCE A DAY)FOR DEPRETION.MY DOCTOR'S CHOICE WAS KALATRA AND COMBVIR BUT I AM SCARED OF THE TOXICTY OF THIS COMBO. NOW MY QUESTION ARE; 1.I BEG YOU TO STAY ON LINE IN CASE I NEED HELP 2.WHAT IS YOUR OPNION ON THIS MEDICATION 3. AM I IN THE FRIST LINE TREATMENT OR IN THE SECOND LINE. 4.HOW CAN I MINIMAZE RISK OF GETING YELLOW EYES OR/AND SKIN FROM SIDE EFFECT OF REYATAZ. 4.WHICH FOOD SHOULD I AVOID AT THE TIME OF TAKING MY MEDICINE. THANKS IN ADVANCE. DAV.

Response from Dr. Young

Thanks for your post.

1) No begging required. We're always here.

2) This is one of the more popular first-line regimens. The use of boosted PIs has become popular with the approval of easier to take, better tolerated PIs, like atazanavir and fosamprenavir. You can read my thoughts about this and other first-line PI regimens on this forum at TheBody.com-- I prefer to use boosted fosamprenavir (Lexiva, Telzir) with tenofovir/FTC (Truvada), because atazanavir (Reyataz) levels are lowered when coadministered with tenofovir (and fosamprenavir's aren't).

3) This numbering system is a bit arbitrary-- you're on YOUR first line treatment, but if your virus has NNRTI resistance, you could say that it's at least a second-line regimen for the VIRUS.

4) A small percentage of persons who take atazanavir will develop yellowing of the eyes (scleral icterus)-- while not medically dangerous, this appearance-related side effect can be significant for some individuals. Staying well hydrated can help minimized the severity of the icterus, should it happen. Reducing the dose of atazanavir, by contrast, is not recommended.

5) There aren't any foods that you need to avoid.

So, Dav-- good luck, keep up with the adherence. BY



Previous
HIV/Lymphoma
Next
Reyataz vs Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement